Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking insulin. Weight gain due to taking Bio glucored forte tablet. Medication changed to Duotrol resulting in uncontrolled sugar level. What to do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 1185 Questions
Question
Hi,My father has diabetes almost from his 30th age and is under insulin Human Mixtard for the past few years. Now he is 57years old.Till few days back he was under tablet Bio Glucored Forte but since this tablet leads to weight gain the doctor has changed it to Duotrol 7.5 two tablets per day morning and night along with Pioz. He is also taking Insulin 2 times a day. After changing to this tablet, the Sugar level does not comes down. It is 87 in fasting and 301 after food.I would like to whether is this due to this change in tablet? He does take any sweetened items except for few fibre biscuits. He goes walking for almost an hour.
Posted Fri, 20 Apr 2012 in Diabetes
 
 
Answered by Dr. Geeta Sundar 1 hour later
Hi XXXXXXX,

Thanks for posting your query.

Your father has diabetes for 27 years and was on Bio glucored forte which was changed to Duotrol and Pioz plus human mixtard, and now the post meal sugar is high.

Yes, very often changing a winning combination does not help. Your doctor must have other reasons besides weight gain in changing bio-glucored forte.

Incidentally, both insulin and Pioz also lead to weight gain. After having understood this, do consult his doctor and have a discussion with him.

He may like to review the case.

I hope, I have answered your query. If you have follow up questions do let me know. Please accept my answer in case you have no follow up queries.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking insulin. Weight gain due to taking Bio glucored forte tablet. Medication changed to Duotrol resulting in uncontrolled sugar level. What to do? 12 minutes later
Hi doctor, thanks for the reply. Actually, the doctor we are consulting was ready to continue Bio-Glucored Forte, but since my dad said that its gaining weight, he changed it.

Does Bio-glucored forte has any side effects? If so, could you please let me know what are they? Is it fine to take this in long run?
 
 
Answered by Dr. Geeta Sundar 1 hour later
Dear XXXXXXX,

Thanks for writing back.

All medicines have some side effects.

Bio-glucored is a combination of Metformin and Glybenclamide.

The first causes weight loss and the second gain in weight. Glybenclamide can also lead to hypoglycaemic (sugar coming down) attacks in some cases especially in old people. Otherwise it is a good drug and effective.

Fears that it leads to depletion of insulin from Pancreas are now unfounded. As far as metformin is concerned, it is the no. 1 treatment for diabetes especially obese ones.

Hope this answers your query, and do accept my answer if you do have follow up queries.

Wish you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking insulin. Weight gain due to taking Bio glucored forte tablet. Medication changed to Duotrol resulting in uncontrolled sugar level. What to do? 24 minutes later
Thank you so much for the reply doctor.
 
 
Answered by Dr. Geeta Sundar 5 hours later
Hi,

I am happy that you found my answer satisfying.

It is my pleasure XXXXXXX If you liked my answer please accept it.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor